Alert archive / Illinois / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 3, NWS Lincoln, IL

April 7, 2019Morgan County, Scott County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Apr 7, 2019, 8:17 PM CDT for Morgan County, Scott County, Illinois. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 7, 2019, 8:17 PM CDT (01:17 UTC)
Expired
Apr 7, 2019, 9:00 PM CDT
In force
43 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Morgan County, IL, Scott County, IL

The radar

The St Louis radar (KLSX), 107 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 1.3 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2019-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 200 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2019-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 94 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
200 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1669 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
94 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted.

356 
WUUS53 KILX 080117
SVRILX
ILC137-171-080200-
/O.NEW.KILX.SV.W.0003.190408T0117Z-190408T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
817 PM CDT SUN APR 7 2019

The National Weather Service in Lincoln has issued a

* Severe Thunderstorm Warning for...
  Scott County in west central Illinois...
  Western Morgan County in west central Illinois...

* Until 900 PM CDT.

* At 817 PM CDT, a severe thunderstorm was located 9 miles east of
  Pittsfield, moving east at 35 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Jacksonville, Winchester, Murrayville, Chapin, Woodson, Manchester,
  Alsey, Exeter, South Jacksonville, Glasgow, Lynnville, Riggston,
  Merritt and Oxville.

This includes Interstate 72 between mile markers 43 and 64.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3972 9056 3981 9030 3952 9014 3952 9058
      3956 9057 3964 9061 3969 9064
TIME...MOT...LOC 0117Z 254DEG 30KT 3957 9064 

HAIL...1.00IN
WIND...60MPH
 
$$

SB
2 follow-up statements
220 
WWUS53 KILX 080140
SVSILX

Severe Weather Statement
National Weather Service Lincoln IL
840 PM CDT SUN APR 7 2019

ILC137-171-080200-
/O.CON.KILX.SV.W.0003.000000T0000Z-190408T0200Z/
Scott-Morgan-
840 PM CDT SUN APR 7 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR SOUTHEASTERN SCOTT AND SOUTH CENTRAL MORGAN COUNTIES...

At 840 PM CDT, a severe thunderstorm was located over Alsey, or near
Winchester, moving east at 35 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Jacksonville, Winchester, Murrayville, Woodson, Manchester, Alsey,
South Jacksonville and Glasgow.

This includes Interstate 72 between mile markers 59 and 64.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3952 9014 3952 9053 3962 9049 3972 9025
TIME...MOT...LOC 0140Z 265DEG 31KT 3958 9038 

HAIL...1.00IN
WIND...60MPH
 
$$

SB
990 
WWUS53 KILX 080159
SVSILX

Severe Weather Statement
National Weather Service Lincoln IL
859 PM CDT SUN APR 7 2019

ILC137-171-080209-
/O.EXP.KILX.SV.W.0003.000000T0000Z-190408T0200Z/
Scott-Morgan-
859 PM CDT SUN APR 7 2019

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SCOTT AND SOUTH
CENTRAL MORGAN COUNTIES WILL EXPIRE AT 900 PM CDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However gusty
winds are still possible with this thunderstorm.

LAT...LON 3952 9014 3952 9053 3962 9049 3972 9025
TIME...MOT...LOC 0159Z 254DEG 30KT 3962 9020 

$$

SB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 8:10 PM CDT, 7 minutes earlier.

Area forecast discussion, Apr 7, 8:10 PM CDT, 7 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
810 PM CDT Sun Apr 7 2019

.UPDATE...
Issued at 810 PM CDT Sun Apr 7 2019

Updated the forecast to increase the rain chances for this
evening, especially in areas near and south of I-72. Two clusters
of stronger storms are approaching the area from Missouri. The
southern one (near I-72) has been maintaining its strength more,
and latest high-res model guidance has it tracking across the
south half of the forecast area through midnight, before exiting
areas south of I-70 overnight. Temperatures are generally on
track.

&&

.SHORT TERM...(This evening through Monday)
ISSUED AT 335 PM CDT Sun Apr 7 2019

Radar mosaic recently showed development of isolated showers just
west of the IL river in Peoria county. Getting breaks in the low
clouds over much of central and west central IL at mid afternoon.
Some peaks of sunshine along with breezy sw winds gusting 20-30
mph, warming temps into the upper 60s to mid 70s, warmest readings
from Macomb and Springfield sw. Temps were in the lower 80s in the
St Louis metro area. Fairly moist dewpoints in the upper
50s/lower 60s. A weak surface trof was near the IA/IL border into
central MO. Showers and some thunderstorms expected to develop
ahead of this surface trof along and east of the IL river late
this afternoon and into this evening. SPC has a marginal risk of
severe thunderstorms especially east of the IL river where bulk
shear values of 30-40 kts and CAPES peak from 1000-2000 J/kg.
Lingered a chance of showers and isolated thunderstorm in
southeast IL overnight where surface trof tracks thru. Lows
tonight range from upper 40s to around 50F nw of the IL river, to
the upper 50s in southeast IL.

Surface trof nearing Ohio river and close enough to southeast IL
on Monday to give isolated showers in far southeast CWA, along
with more cloud cover there. Increasing amounts of sunshine over
central IL during course of the day Monday, and mild weak westerly
flow with highs in the mid 70s, and even some upper 70s possible.

.LONG TERM...(Monday night through Sunday)
ISSUED AT 335 PM CDT Sun Apr 7 2019

Quiet weather expected Monday through Tuesday night across central
and southeast IL. A cutoff upper level low will translate through
the lower MS river valley Monday afternoon and east over the gulf
coast states Tuesday, keeping its showers well south of our area.
An upper level trof influences the Great Lakes regions with some
precipitation chances there and more cooling. Lows Monday night in
the mid 40s to around 50F, mildest in southern CWA. Highs Tue in
the mid to upper 60s in central IL, with southeast IL near 70F
with mostly sunny skies and nw winds 5-15 mph.

Upper level ridging into the MS river valley by midday Wed in
response to strong upper level trof digging over the Rockies, and
strong surface low emerging over western KS. Most models keep warm
air advection band of rain showers north of CWA late Tue night
thru Wed evening, and only carried small chances of showers over
northern CWA north of Lincoln Wed morning. More of a NNE to SSW
temp gradient on Wed, with highs ranging from upper 50s/lower 60s
ne CWA and upper 60s to near 70F in sw CWA including southeast IL.

Strong surface low pressure of 983 mb over west central IA by
18Z/1 pm Thu then weakening to 991 mb over central IA by midnight
Thu night, as it pushes a cold front east thru IL Thu evening.
Strong southerly winds ahead of this front Wed night and Thu to
warm temps back up. Highs Thu in the upper 60s over nw CWA and mid
70s in southeast IL. Have chances of showers/thunderstorms into
the IL river valley from I-55 west overnight Wed night and across
the area by Thu afternoon and Thu evening. Much of CWA is dry
overnight Thu night behind cold front, with just isolated light
showers possible northern CWA on Friday. Mostly cloudy skies and
much cooler on Friday, with highs in the upper 40s/lower 50s
central IL and mid 50s southeast IL. Lows Friday night in the low
to mid 30s with highs Sat in the mid to upper 50s as dry wx
prevails as high pressure moves across the area Fri night and
into the Ohio river valley Sat.

Active wx pattern continues as yet another southern stream storm
system moves into the southern/mid MS river valley Sat night and
Sunday returning good chances of rain showers, with highest
rainfall amounts expected in southeast IL.

&&

.AVIATION...(For the 00Z TAFS through 00Z Monday evening)
Issued at 621 PM CDT Sun Apr 7 2019

Main concern will be with convective chances through about 06Z.
Storms have been on the sparse side so far, but an uptick has been
noted across Missouri late this afternoon. High-res model data
suggests the impacts from this would be in the KSPI-KCMI corridor
from about 02-06Z. Will only maintain the VCTS mention in these
areas, as the higher instability will be in this region. Dry
conditions expected the remainder of the period, and VFR
conditions should prevail.

Winds have been switching to the west, as a weak cold front
passes through the area. Wind switch about to come through
KDEC/KCMI soon, and the gustiness should diminish with sunset.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...Geelhart
SHORT TERM...07
LONG TERM...07
AVIATION...Geelhart
Hazardous weather outlook, Apr 7, 3:20 PM CDT, 4 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
320 PM CDT Sun Apr 7 2019

ILZ036-040-041-047-049-050-082030-
Cass-Fulton-Mason-Morgan-Schuyler-Scott-
320 PM CDT Sun Apr 7 2019

This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.

.DAY ONE...TONIGHT...

Scattered thunderstorms are expected at times into this evening.
Isolated severe storms will be possible, with gusty winds and
hail.

Flooding will linger on the Illinois River into next week, for
points near Havana and downstream.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

Windy conditions, with some strong thunderstorms possible, can be
expected Thursday.

.SPOTTER INFORMATION STATEMENT...

While severe weather is not anticipated with most storms this
evening, a few may produce high wind gusts and hail. Thus,
spotter activation may be needed, particularly between 4 pm and 8
pm.

ILZ027>031-037-038-042>046-048-051>057-061-082030-
Champaign-Christian-Coles-De Witt-Douglas-Edgar-Knox-Logan-Macon-
Marshall-McLean-Menard-Moultrie-Peoria-Piatt-Sangamon-Shelby-
Stark-Tazewell-Vermilion-Woodford-
320 PM CDT Sun Apr 7 2019

This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois and west central Illinois.

.DAY ONE...TONIGHT...

Scattered thunderstorms are expected at times into this evening.
Isolated storms may be severe, with gusty winds and hail.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

Windy conditions, with some strong thunderstorms possible, can be
expected Thursday.

.SPOTTER INFORMATION STATEMENT...

While severe weather is not anticipated with most storms this
evening, a few may produce high wind gusts and hail. Thus,
spotter activation may be needed, particularly between 4 pm and 8
pm.

ILZ062-063-066>068-071>073-082030-
Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland-
320 PM CDT Sun Apr 7 2019

This Hazardous Weather Outlook is for portions of east central
Illinois and southeast Illinois.

.DAY ONE...TONIGHT...

Scattered thunderstorms are expected at times into this evening.
A few storms may be severe, with gusty winds and hail.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

Windy conditions, with some strong thunderstorms possible, can be
expected Thursday.

Flooding will continue on the Wabash river for several more days.

.SPOTTER INFORMATION STATEMENT...

While severe weather is not anticipated with most storms this
evening, a few may produce high wind gusts and hail. Thus,
spotter activation may be needed, particularly between 4 pm and 10
pm.

Shimon

In the hours before

Special weather statement, Apr 7, 6:35 PM CDT, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Lincoln IL
635 PM CDT SUN APR 7 2019

ILZ055-080015-
Douglas-
635 PM CDT SUN APR 7 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DOUGLAS COUNTY UNTIL 715
PM CDT...

At 634 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles southwest of Tuscola, moving east at 30 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Tuscola, Arcola, Newman, Camargo, Hindsboro and Murdock.

This includes Interstate 57 between mile markers 203 and 212.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Lincoln.

&&

LAT...LON 3979 8797 3969 8797 3967 8837 3979 8837
      3982 8796
TIME...MOT...LOC 2334Z 267DEG 25KT 3973 8831

Geelhart

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 8:58 PM CDTSpecial Weather StatementILXMorgan47 min
Apr 7, 10:02 PM CDTSpecial Weather StatementILXChristian43 min
Apr 7, 10:18 PM CDTAreal Flood AdvisoryILXChristian, Macon, Sangamon3 hr
Apr 7, 10:23 PM CDTSpecial Weather StatementILXLogan52 min
Apr 7, 11:10 PM CDTSpecial Weather StatementILXDouglas50 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.